Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 95, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 28, 2025, 9:39 PM EDT for 4 counties in Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 29, 2025, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:41 PM EDT | FLASH FLOOD | 2 Nnw Vinton, OH | Water going over State Route 160 just north of McGee Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WGUS51 KRLX 290139
FFWRLX
OHC053-079-105-163-290445-
/O.NEW.KRLX.FF.W.0095.250629T0139Z-250629T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
939 PM EDT Sat Jun 28 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
North Central Gallia County in southeastern Ohio...
East Central Jackson County in southeastern Ohio...
West Central Meigs County in southeastern Ohio...
Southeastern Vinton County in southeastern Ohio...
* Until 1245 AM EDT.
* At 939 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vinton, Wilkesville, Salem Center, Radcliffe, Dexter and Dyesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3911 8245 3914 8244 3914 8227 3909 8215
3902 8220 3893 8229 3894 8247
FLASH FLOOD...RADAR INDICATED
$$
GW2 follow-up statements
360
WGUS71 KRLX 290246
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1046 PM EDT Sat Jun 28 2025
OHC079-290256-
/O.CAN.KRLX.FF.W.0095.000000T0000Z-250629T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson OH-
1046 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL JACKSON
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
&&
LAT...LON 3910 8230 3903 8230 3897 8231 3897 8244
3910 8242
$$
OHC053-105-163-290445-
/O.CON.KRLX.FF.W.0095.000000T0000Z-250629T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Meigs OH-Vinton OH-
1046 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT SUNDAY
FOR NORTH CENTRAL GALLIA, WEST CENTRAL MEIGS AND SOUTHEASTERN VINTON
COUNTIES...
At 1046 PM EDT, Doppler radar indicated thunderstorms produced prior
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by prior thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vinton and Wilkesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3910 8230 3903 8230 3897 8231 3897 8244
3910 8242
FLASH FLOOD...RADAR INDICATED
$$
GW312
WGUS71 KRLX 290437
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1237 AM EDT Sun Jun 29 2025
OHC053-105-163-290447-
/O.EXP.KRLX.FF.W.0095.000000T0000Z-250629T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Meigs OH-Vinton OH-
1237 AM EDT Sun Jun 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT EARLY THIS MORNING
FOR NORTH CENTRAL GALLIA, WEST CENTRAL MEIGS AND SOUTHEASTERN VINTON
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3910 8230 3903 8230 3897 8231 3897 8244
3910 8242
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:01 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 28, 8:01 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 801 PM EDT Sat Jun 28 2025 .SYNOPSIS... Daily chances for showers and storms prevail through the weekend amid the ongoing heat wave. Cold frontal passage Tuesday. Brief high pressure Wednesday. Another cold front crosses Thursday. && .NEAR TERM /THROUGH SUNDAY/... As of 645 PM Saturday... Main change was to update POPs by blending in some NAMNest, as it seems to have the best handle, though it's not perfect either. Will likely need to make another update or two this evening to account for latest trends in the convection. Also added in 'heavy rain' wording for the weather grids through midnight, and restricted fog to more valley locations. As of 135 PM Saturday... A cold front stalls to our north this evening. An unstable environment, characterized by PWATs up to 2 inches, SBCAPE exceeding 3,000 J/Kg and poor deep layered shear will support development for slow-moving afternoon showers and thunderstorms through this evening. Localized water problems may result from repetitive heavy downpours, or very slow moving storms. Convection may be more active across the northern portions of our CWA nearby the front, and over the higher elevations this evening. Some models show few ripples of vorticity within a zonal flow at H500 passing tonight. SPC maintains a marginal risk for severe thunderstorms for these areas through this evening. The main threat will be damaging winds and heavy downpours. There could be a lull in precipitation activity late tonight into Sunday morning. However, expect less convective activity on Sunday. A clean zonal flow at H500 will allow for another episode of convection driven by diurnal heating and ample moisture during the afternoon and evening hours. It will remain muggy at night with dewpoints reaching the mid 70s across the lowlands. Hot temperatures in the lower 90s and available moisture will provide heat index values in the upper 90s across some lowland spots on Sunday afternoon. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 135 PM Saturday... The front remains stationary across our north through Sunday night, and then relocates just northeast of our CWA by Monday. Its vicinity will enhance diurnal heating convection Monday afternoon and evening, while a new cold front approaches from the west. Models have been consistent on the timing of this new cold front, arriving to SE OH by Tuesday morning. Central guidance increases PoPs to categorical Monday through Tuesday. Scattered to numerous showers and thunderstorms can be expected. Flooding issues may be a concern. Sunday and Monday nights will still feel less muggy than previous night with temperatures in the upper 60s across the lowlands, ranging into the lower 60s northeast mountains. Hot temperatures around 90 degrees can be expected Monday afternoon across the lowlands. However, temperatures will moderate on Tuesday due to abundant cloudiness, cooling showers and a relatively fresher airmass behind the cold front. Expect highs in the mid 80s across the lowlands, ranging into the 60s higher elevations on Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 135 PM Saturday... Surface high pressure builds Tuesday night and Wednesday providing drier weather conditions and a return of hot temperatures. Forecast weather charts show another cold front arriving to our area Thursday, crossing slowly south into early Friday. Although, it is still far out, accepted general guidance with slight chance probability of precipitation for now. A gradual warm up can be expected Wednesday into the weekend, with temperatures reaching the lower 90s by Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 730 PM Saturday... Some widely scattered clusters of showers and storms are moving across the area, with a few isolated lone cells noted as well. Activity should continue but gradually diminish between now and around 06z, with only some stray activity persisting deeper into the night. Any heavier showers or storms would drop visibility to at least MVFR, if not IFR distance. Otherwise, as we get towards and beyond 06z, patchy fog should develop, and will be concentrated and most dense in valleys and where rain fell today. Went with prevailing MVFR visibility for most terminals excepting BKW, but did take EKN down to IFR for a spell given recent fog occurrences. Once fog dissipates tomorrow morning, most of tomorrow looks like a VFR day broadly speaking, with gentle winds expected. The exception would be with isolated to scattered thunderstorm activity, which will get more likely as you head towards the mountains. Did opt for a PROB30 thunderstorm group in the afternoon and/or early evening for all sites except PKB. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of showers/storms may vary from the forecast this evening. Fog coverage and timing tonight may vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN UTC 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 EDT 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H M L L L L HTS CONSISTENCY H H H H H H H H M M L L BKW CONSISTENCY H H H H H H H H M L L L EKN CONSISTENCY H H H H H L H L L M M M PKB CONSISTENCY H H H H H H H M L L L L CKB CONSISTENCY H H H H H H L L L L L L AFTER 00Z MONDAY... IFR conditions possible in afternoon and evening thunderstorms, and early morning fog, through Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...FK/ARJ NEAR TERM...FK/ARJ SHORT TERM...ARJ LONG TERM...ARJ AVIATION...FK/ARJ
Hazardous weather outlook, Jun 28, 3:17 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 317 AM EDT Sat Jun 28 2025 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 521>526-290730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for southeast Ohio, and portions of central, northeast, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon and evening may become strong to severe and bring strong wind gusts, small hail and locally heavy rainfall. Localized flooding is possible under slow moving storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033-034-515>520-290730- Greenup-Carter-Boyd-Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo- Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms tonight may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 28, 8:55 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
855 PM EDT Sat Jun 28 2025
WVZ011-020-290130-
Doddridge WV-Tyler WV-
855 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DODDRIDGE AND
CENTRAL TYLER COUNTIES THROUGH 930 PM EDT...
At 855 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Union, or 8 miles southeast of Middlebourne, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alma, Center Point, Canton, and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3951 8074 3949 8074 3949 8072 3947 8071
3948 8067 3946 8067 3947 8064 3944 8060
3945 8058 3943 8058 3944 8056 3942 8054
3941 8054 3934 8082 3940 8097 3956 8081
TIME...MOT...LOC 0055Z 258DEG 21KT 3939 8082
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
04Local storm report, Jun 28, 9:08 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
908 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 3 N Clintwood 37.19N 82.46W
06/28/2025 Dickenson VA 911 Call Center
Tree down in South of the Mountain Rd near
Clintwood.
&&
FMKSpecial weather statement, Jun 28, 9:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
915 PM EDT Sat Jun 28 2025
KYZ101-103-OHZ087-WVZ005-290145-
Boyd KY-Greenup KY-Lawrence OH-Wayne WV-
915 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BOYD...SOUTHEASTERN
GREENUP...SOUTHWESTERN LAWRENCE AND NORTHERN WAYNE COUNTIES THROUGH
945 PM EDT...
At 914 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ironton, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Kenova, Catlettsburg,
Ceredo, Naples, Flatwoods, South Point, Russell, Raceland,
Worthington, Burlington, Wurtland, Bellefonte, Aid, Westwood, Hanging
Rock, and Summit.
This includes the following highways...
Interstate 64 in West Virginia between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3857 8281 3860 8274 3863 8248 3841 8250
3841 8251 3840 8250 3836 8250 3842 8283
TIME...MOT...LOC 0114Z 270DEG 14KT 3850 8272
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FMKSpecial weather statement, Jun 28, 9:17 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
917 PM EDT Sat Jun 28 2025
OHZ084>086-WVZ007-290145-
Meigs OH-Gallia OH-Vinton OH-Mason WV-
917 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MEIGS...
NORTHEASTERN GALLIA...SOUTHEASTERN VINTON AND NORTHWESTERN MASON
COUNTIES THROUGH 945 PM EDT...
At 916 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rio Grande, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Rutland, Mason,
Middleport, Henderson, Vinton, Cheshire, Adamsville, Lakin, Salem
Center, and Kyger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3885 8243 3907 8241 3908 8202 3879 8203
TIME...MOT...LOC 0116Z 270DEG 13KT 3894 8229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FMKLocal storm report, Jun 28, 9:23 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
923 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Tstm Wnd Dmg 5 SW Haysi 37.16N 82.36W
06/28/2025 Dickenson VA 911 Call Center
Tree down on Dickenson Highway in Clinchco.
&&
FMKLocal storm report, Jun 28, 9:39 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
939 PM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg War 37.30N 81.67W
06/28/2025 McDowell WV 911 Call Center
Tree down in a curve in the road on Rocket
Boys Drive near War.
&&
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:15 PM EDT | Special Weather Statement | RLX | Lawrence | 30 min |
| Jun 28, 9:17 PM EDT | Special Weather Statement | RLX | Gallia | 28 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.